Alert archive / Oklahoma / Wind Advisories in 2007

Wind Advisory 3, NWS Norman, OK

February 16, 200731 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Feb 16, 2007, 10:19 AM CST for 31 counties in Oklahoma. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2007, 10:19 AM CST (16:19 UTC)
Expired
Feb 16, 2007, 5:00 PM CST
In force
7 hr
Issued by
NWS Norman, OK
All 31 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Stephens County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Norman radar (KTLX), 93 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 161619
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1019 AM CST FRI FEB 16 2007

...STRONG WINDS TODAY ACROSS MUCH OF OKLAHOMA...

.A LARGE AREA OF LOW PRESSURE OVER THE PLAINS STATES WILL CAUSE
STRONG SOUTHWEST WINDS ACROSS MUCH OF OKLAHOMA THROUGH LATE
AFTERNOON.

OKZ005>030-034-035-038>040-162300-
/O.NEW.KOUN.WI.Y.0003.070216T1619Z-070216T2300Z/
WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-GREER-KIOWA-COMANCHE-STEPHENS-GARVIN-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...MANGUM...
HOBART...LAWTON...DUNCAN...PAULS VALLEY
1019 AM CST FRI FEB 16 2007

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

SOUTHWEST WINDS AVERAGING 25 TO 30 MPH... WITH GUSTS TO 45 MPH...
WILL BE COMMON ACROSS MOST OF WESTERN AND CENTRAL OKLAHOMA THROUGH
LATE AFTERNOON. AT THE SAME TIME... RELATIVELY COOL TEMPERATURES
WILL BE IN PLACE... AND THE COMBINATION OF WINDS AND COOL
TEMPERATURES WILL RESULT IN WIND CHILL AVERAGING 15 TO 30 DEGREES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CMS
1 follow-up statement
000 
WWUS74 KOUN 162300
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CST FRI FEB 16 2007

...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE...

.COOLER STABLE AIR WILL HELP TO LOWER WIND SPEEDS OVERNIGHT.
ALTHOUGH IT WILL REMAIN WINDY...THERE WILL BE FEWER HIGH GUSTS.

OKZ005>030-034-035-038>040-170000-
/O.EXP.KOUN.WI.Y.0003.000000T0000Z-070216T2300Z/
WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-GREER-KIOWA-COMANCHE-STEPHENS-GARVIN-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...MANGUM...
HOBART...LAWTON...DUNCAN...PAULS VALLEY
500 PM CST FRI FEB 16 2007

...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON. 

SOUTHWEST WINDS WILL GRADUALLY WEAKEN THIS EVENING. WINDS WILL
THEN SWITCH TO THE NORTHWEST AND INCREASE TO BETWEEN 20 AND 
30 MPH. THE WINDY WEATHER WILL PERSIST OVERNIGHT...BUT WITHOUT THE
STRONG GUSTS SEEN EARLIER ON FRIDAY.

$$

BURKE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 16, 4:19 AM CST, 6 hours earlier.

Area forecast discussion, Feb 16, 4:19 AM CST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
419 AM CST FRI FEB 16 2007

.DISCUSSION...
A VERY COLD START...AS SOME OF YESTERDAYS LOW TEMPERATURE RECORDS
WERE BROKEN JUST BEFORE MIDNIGHT. LAST 12 HOURS HAS SEEN SOME OF
THE COLDEST TEMPS THIS WINTER SEASON. PUBLIC INFORMATION
STATEMENT WILL BE ISSUED WITH THESE NEW RECORDS. SINCE
MIDNIGHT...MANY LOCATIONS ACROSS THE WEST HAVE SEEN SLOWLY RISING
TEMPERATURES AS SOUTHWEST WINDS CONTINUE TO PICK UP. WIND CHILLS
ACROSS NORTHERN AND WESTERN OKLAHOMA NEAR WIND CHILL ADVISORY
CRITERIA EARLY THIS MORNING...BUT WITH RAPID WARM-UP EXPECTED
...SHORT DURATION OF -5 AND BELOW WIND CHILLS WILL PRECLUDE ANY
ADVISORY.

OVERALL WARMING TREND WILL COMMENCE TODAY AS MODERATE SOUTHWEST
WINDS WILL PRECEDE A PACIFIC AIRMASS INTRUSION...WHICH WILL OCCUR
TONIGHT AND EFFECTIVELY SCOUR OUT REMAINING CANADIAN AIRMASS. THIS
FRONT WILL BE ACCOMPANIED BY NORTHWESTERLY FLOW S/WV TROUGH WHICH
COULD PROVIDE FOR SOME FLURRIES OR SPRINKLES ACROSS MAINLY NORTH-
CENTRAL OKLAHOMA THIS AFTERNOON AND EVENING.

ANOTHER PACIFIC COLD FRONT EXPECTED TO ARRIVE LATE MONDAY INTO
TUESDAY AS FAIRLY ROBUST UPPER STORM SYSTEM EJECTS FROM SOUTHWEST
U.S.. ECMWF SHOWING MUCH BETTER RUN TO RUN CONSISTENCY WITH THIS
UPPER SYSTEM. GFS DPROG/DT VERY POOR AND KEEPS UPPER SYSTEM WELL
SOUTH OF OUR CWA. RESULT WILL BE TO GO WITH ECMWF...WHICH HPC ALSO
PREFERS...AND WILL KEEP POPS GOING LATE MONDAY THROUGH TUESDAY
NIGHT. THUNDERSTORMS EXPECTED GIVEN STRENGTH OF SYSTEM AND
POSSIBILITY OF AT LEAST SOME ELEVATED MOISTURE RETURN.
ATTM...APPEARS THAT IT COULD GET FAIRLY ACTIVE ACROSS SOUTHEAST
ZONES IF ECMWF COMES CLOSE TO VERIFYING.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  44  30  49  26 /   0  10   0   0
HOBART OK         50  28  52  26 /   0   0   0   0
WICHITA FALLS TX  52  31  55  28 /   0   0   0   0
GAGE OK           53  24  50  22 /   0   0   0   0
PONCA CITY OK     41  27  46  24 /  10  10   0   0
DURANT OK         45  33  56  31 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

30/11
Hazardous weather outlook, Feb 16, 6:45 AM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
645 AM CST FRI FEB 16 2007

OKZ004>048-050>052-TXZ083>090-161800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
645 AM CST FRI FEB 16 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A COLD AND STABLE AIRMASS WILL PERSIST ACROSS THE SOUTHERN PLAINS
THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY FEB 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
INCREASING SOUTH WINDS AND VERY COLD TEMPERATURES WILL COMBINE TO
CREATE WIND CHILLS FROM THE TEENS TO NEAR ZERO THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS AND THE SOUTHEAST HALF
OF OKLAHOMA NEXT TUESDAY...AS AN UPPER LEVEL STORM SYSTEM INFLUENCES
THE REGION.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

30

Nearby

Wind Advisories in Oklahoma, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.